MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401932
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, a bend was identified 3.5 cm from the distal tip; which is distal to the transition point.The handle, steering knob, and connector pins appear to be intact.The device did not meet the curve or planarity specification.A review of the dhr that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to mishandling subsequent to distribution, including shipping/storage conditions or improper manipulation of the catheter.The instructions for use (ifu) state: inspect the catheter for overall condition and physical integrity.Do not use the catheter if electrodes appear loose or if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.Connect the catheter to the corresponding cable connector.Connect the cable to the correct electronic equipment for recording and/or sensing.Observe polarity of proximally located connector pins of the interface cable when connecting to the electronic equipment.Isolate any unused connector pins to reduce development of accidental current pathways to the heart.Follow a suitable electrophysiology study protocol.Do not autoclave catheter.Do not use for electrical ablation.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.Diagnostic ep catheters are not recommended for long term pacing.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported during a svt ablation procedure physician attempted to use a reprocessed abbott livewire duodeca with spacing and noted that the catheter was not curving correctly and had a bend/kink between a set of electrodes that caused a dissatisfying curve shape.There was no patient injury or medical intervention and extended procedure time reported was 3 to 5 minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key12250406
Report Number0002090040-2021-00028
Device Sequence Number11645707
Product Code NLH
UDI-Device Identifier00885825007355
UDI-Public00885825007355
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K052603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model Number401932
Device Catalogue Number401932RR
Device Lot Number4427901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1